Sabril Overdose

If someone takes too much Sabril (vigabatrin), it may cause dangerous problems like psychosis, irregular breathing, or a coma. The specific effects would depend on how much was taken and whether it was combined with other medications. If an overdose occurs, a healthcare provider may administer certain medications to induce vomiting, "pump" the stomach, or provide supportive care to treat any associated symptoms.

Can You Take Too Much Sabril?

Sabril® (vigabatrin) is a prescription seizure medication. As with most medications, it is possible to take too much Sabril.
 
The specific effects of an overdose with Sabril can be dangerous but will vary, depending on a number of factors, including the Sabril dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

Reported symptoms of Sabril overdoses have included various problems, such as:
 
  • Coma
  • Unconsciousness
  • Drowsiness
  • A spinning sensation (vertigo)
  • Psychosis
  • Slow or irregular breathing
  • A slow heart rate (bradycardia)
  • Agitation
  • Irritability
  • Confusion
  • Headache
  • Low blood pressure (hypotension)
  • Abnormal behavior
  • Increased seizures
  • Speech problems.
 
Nearly half of the reported cases of Sabril overdoses also involved overdoses with other medications; no deaths have occurred.
 

Treatment for a Sabril Overdose

If the overdose was recent, a healthcare provider may administer certain medications to induce vomiting or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Giving activated charcoal does not appear to be an effective treatment. It is also unknown if dialysis can help remove this medication from the bloodstream.
 
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Some examples of supportive care for this type of overdose may include monitoring vital signs and treating any complications that result.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.
Know the Signs - Concussion Safety

Sabril Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.